Hypo-Hyper

HI

As in my other posts, I take 60 micro grams of T3. I have had Hyper symptoms, its starts with a overwhelming feeling of illness ( I cant find a word to describe it) lots of trips to the loo, really hot and cant tolerate heat, aches in my hips and legs and then a massive headache. My consultant told me that there would be times when I go from Hypo to Hyper and said I cant reduce the dose by 10 micro grams. Last Monday, I felt the overwhelming feeling and lots of trips to the loo, so I reduced the dose Tuesday, Wednesday and Thursday but then I stopped going to the loo and hard chest ache, so Friday I increased to 60 micro grams, I wasn't well over the weekend, cotton wool feeling in my head, sharp pain on the left side of my brain.

My question is there any research as how to best manage hypo to hyper?

I cant see any pattern.

Thanks in advance

Frank

19 Replies

oldestnewest
  • Sorry, I cant think straight, "I sometimes get Hyper symptoms"

  • There are more mistakes " My consultant told me that there would be times when I go from Hypo to Hyper and said I cant reduce the dose by 10 micro grams" she said I can reduce. Sorry

  • Do you have Hashi's?

  • No I don't, thanks for your reply

  • If you don't have Hashi's, I cannot understand why your doctor told you you would sometimes go from 'hypo to hyper'. That doesn't make sense.

  • It was my consultant who told me I will sometimes go Hyper because I take T3 alone.

  • Oh, OK. More endo nonsense. That's just not true. I've taken T3 only for several years. I never feel hyper. They just don't like people being on T3 only, so they think up all these scare stories.

  • So why do I?

  • Well, I thin you would have to have more intensive testing to know exactly what's going on. Are frequent trips to the loo your only hyper symptoms? There's a lot more to being hyper than that. And the over-active bowel could be due to lots of other things.

  • Its not just diarrhea , its that overwhelming feeling ( I cant find a better word)really hot and cant tolerate heat and diarrhea ( day 1).aches in my hips and legs (day 3)and then a massive headache ( day 4 ) the diarrhea stops after a day or two when I reduce the dose.

  • Have you had your vit D, vit B12, folate and ferritin tested? As I said, I think you need a lot more tests - FT3 for example.

  • Yes I have, I'm going to take my T3 in 20 mcg doses starting tomorrow, thanks for your help!!!!!!!!!

  • You're welcome.

  • Phronsias,

    Assuming your FT3 is within range and you are not over medicated, I would check your iron level. Low iron/ferritin can make it difficult to tolerate thyroid medication without feeling hyper. Hashimoto's flares can make one feel hyper too.

    tiredthyroid.com/feeling-hy...

    When you feel over medicated you can skip a T3 dose and reduce by 10mcg for a few days and then reinstate your normal dose when you begin to feel hypo.

    ______________________________________________________________________________________________

    I am not a medical professional and this information is not intended to be a substitute for medical advice from your own doctor. Please check with your personal physician before applying any of these suggestions.

  • Hi

    I did reduce my dose by 10mcg for 3 days, but I got hypo symptoms on the third day (last Friday) Thanks

  • T3 is a very potent hormone and even a small change of a dose can make a big difference. If after reducing down to 50mcg for three days you feel hypo, maybe yo could try taking 55mcg and see how it goes... Although an average dose of T3 seems to be approximately 50mcg, it is very individual. Frequent bowel movement, feeling hot and heat intolerance are common signs of over-medication. I assume you have read Recovering with T3 book by Paul Robinson? Take care

    P.S. Maybe feeling under-medicated after three days of on 50mcg of T3 has something to do with HOW you take it, rather than how much you take. I mean: people take from one to five doses within 24 hour period...I have to spead my three doses fairly evenly, otherwise I would feel under-medicated. I hope you will figure it out. All the best

  • Hi

    Thank you very much!!!, I will try 3 doses of 20 mcg, the reason why I take my last dose at 11 am, is I'm afraid if I take it later I wont sleep but I'll give it a try.

    And no I haven't read Recovering with T3 book by Paul Robinson. I'll have a look at it.

    Thanks again

    Frank

  • You can take doses of different sizes you know. With 50mcg - 60mcg in total the variations in number of doses and sizes of each dose must be enormous. Taking that much T3 in the morning and then going without the rest of the day is bizarre to me, quite frankly.

    Some people take a single dose per day and do quite well on it. You obviously don't. I suggest you try taking three doses to start with.

    You could take 30mcg first thing in the morning, 20mcg mid afternoon and 5mcg just before going to sleep. Or 25, 25 and 5.

    Or you could try 4 doses per day, or even 5 doses.

    But squeezing all your dose in by 11am is just perverse if it makes you feel ill. And insisting that 60mcg is too much but you must keep that dose because your endo said so is also bizarre and perverse.

  • HI and thanks, I'm going to try 20 x 3 per day, if that doesn't work, I'll try 25, 25 and 5

    Regards

    Frank

    PS thank you for making me laugh (perverse)

You may also like...